Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe anxiety attacks

I , ,recently was taken off Xanax and Effexor xr and put on Klonopine and welbrutrin, now I have taken several different anxiety meds for over 20 years , and at times none of them seem to help.I get anxiety attachs ,a lot and even have been hospitalized for them. My question for you is ,is there anything out there that will keep me from having them period. While I m on the Klonopine all I do is cry at the drop of a hat and I don t like it one bit.I have several issues that make me take these meds , and I don t really want to be on anything, but when you almost lose your daughter ,then lose your job because of that, it stinks, I have looked for work and where I live there is nothing, so I have no imcome of any kind,can t get any help anywhere, have no way of paying my bills, and I get frustrated very easily. PLEASEE HELP, and if I could pay you I would so I guess I won t get an answer.
Thu, 20 Feb 2014
Report Abuse
Question is related to
Drug/Medication ,   ,  
Psychiatrist 's  Response
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
From what you have stated it is quite clear that along with the anxity disorder you are having a depressive episode. Depression can occur with regular stress and it can also occur biologically without any stress as well. You need proper treatment for the same. There are various effective therapies for depression like fluoxetine, venlafaxine, bupropion, mirtazapine or escitalopram and they are all very effective and mostly safe. You may also require some benzodiazepines like clonazepam or lorazepam for a short period like 2-3 weeks to reduce the anxiety and help with your sleep.
If you are averse to the drug therapies then there is also an option of cognitive behavioural therapy. This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                        
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I used to be prescribed lorazepam but it is no longer strong enough and I have been having more severe more frequent anxiety attacks and panic. I...

Recent questions on  Venlafaxine

doctor1 MD

I am on 37.5mg of Effexor and 100 mg of Seroquel. I have been on them for 5 days. I also have interstitial cystitis and was on 35mg of...

doctor1 MD

I am taking gabapentin for hot flashes, but it doesn t seem to be working. My doctor suggested Effexor. I was wondering about welbutrin. Also, I...

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo...

doctor1 MD

I've been meaning off of egfexor xr 37.5mg. Could I be getting a headache from the days I don't take a dose?